Alert archive / New Mexico / Red Flag Warnings in 2025

Red Flag Warning 13, NWS El Paso, TX

March 31, 20258 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Mar 31, 2025, 4:48 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 1, 2025, 12:00 PM MDT. It was in force for 9 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 31, 2025, 4:48 AM MDT (10:48 UTC)
In effect from
Apr 1, 2025, 12:00 PM MDT
Expired
Apr 1, 2025, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 12:20 PM MDTNON-TSTM WND GST 662 Ese Nogal, NMMesonet station NMC62 Nogal.
Apr 1, 1:00 PM MDTNON-TSTM WND GST 581 Nnw Ruidoso, NMMesonet station COPN5 Ruidoso 1 NNW (Smokey Bear).
Apr 1, 1:15 PM MDTNON-TSTM WND GST 602 S Fort Stanton, NMAWOS station KSRR Sierra Blanca Rgnl Arpt.
Apr 1, 1:25 PM MDTHIGH SUST WINDS 4310 Nne Ancho, NMMesonet station UP953 Ancho 10 NE (UPR).
Apr 1, 2:00 PM MDTDUST STORM3 Sse Columbus, NMState police reports near zero visibility at Columbus Port of Entry. NM-9 closed between Columbus and Santa Teresa, NM-11 closed between Columbus and Sunshine.
Apr 1, 2:00 PM MDTDUST STORM5 Ene Road Forks, NMI-10 EB MP 7 observation site reports visibility less than 1/2 mile. Closure of I-10 eastbound from mile marker 0, Arizona State Line to mile marker 20, Lordsburg.
Apr 1, 2:35 PM MDTHIGH SUST WINDS 492 S Fort Stanton, NMAWOS station KSRR Sierra Blanca Rgnl Arpt.
Apr 1, 2:35 PM MDTHIGH SUST WINDS 492 S Fort Stanton, NMAWOS station KSRR Sierra Blanca Rgnl Arpt.
Apr 1, 2:35 PM MDTNON-TSTM WND GST 662 S Fort Stanton, NMAWOS station KSRR Sierra Blanca Rgnl Arpt.
Apr 1, 2:35 PM MDTNON-TSTM WND GST 662 S Fort Stanton, NMAWOS station KSRR Sierra Blanca Rgnl Arpt.
Apr 1, 2:55 PM MDTHIGH SUST WINDS 592 S Fort Stanton, NMAWOS station KSRR Sierra Blanca Rgnl Arpt.
Apr 1, 2:55 PM MDTNON-TSTM WND GST 682 S Fort Stanton, NMAWOS station KSRR Sierra Blanca Rgnl Arpt.
Apr 1, 3:15 PM MDTNON-TSTM WND GST 722 S Fort Stanton, NMAWOS station KSRR Sierra Blanca Rgnl Arpt.
Apr 1, 3:23 PM MDTDUST STORM3 Nne Oscuro, NMU.S. 54 is closed from mm 78 (south of Tularosa) to mm 123 (Carrizozo) due to blowing dust and brown out conditions.
Apr 1, 3:30 PM MDTDUST STORM9 S Deming, NMNWS Meteorologist relay of near-zero visibility along NM-11 at Sunshine, NM. Highway remains closed.
Apr 1, 4:00 PM MDTNON-TSTM WND GST 605 Nw Nogal, NMMesonet station CW3827 Nogal 5 NW.
Apr 1, 6:04 PM MDTDUST STORM2 E Fort Bliss, TXEl Paso International ASOS reports 1/4 visibility due to dust storm.
Apr 1, 6:30 PM MDTNON-TSTM WND GST 5919 Wsw Oscuro, NMMesonet station WSM06 Pole 616 (WSMR).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 10.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5507 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

508 
WWUS84 KEPZ 311048
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
448 AM MDT Mon Mar 31 2025

...CRITICAL FIRE CONDITIONS FOR SOUTHERN NEW MEXICO AND WEST 
TEXAS ON TUESDAY...

.Strong jet stream flow aloft crossing the Southern Rockies will 
induce a deep 980-mb surface low over the Central Plains on 
Tuesday. Strong west-southwest winds across New Mexico and west 
Texas are expected during the afternoon and evening hours with 
sustained 20-ft speeds 25 to 35 mph and gusts as high as 60 mph. 
Relative humidity continues to be dry, falling below 15% in the 
desert lowlands and 15 to 25% in the National Forests. Mountain 
zones are included in the warning given unseasonably dry fuels and
ongoing severe drought conditions. Latest ERCs are near the 90th-
percentile. Any fires that start have the potential to spread 
rapidly.

NMZ111>113-TXZ055-056-312200-
/O.UPG.KEPZ.FW.A.0012.250401T1800Z-250402T0300Z/
/O.NEW.KEPZ.FW.W.0013.250401T1800Z-250402T0300Z/
Southwest Deserts and Lowlands/Las Cruces BLM/GLZ-
South Central Lowlands and Southern Rio Grande Valley/BLM/GLZ-
Capitan and Sacramento Mountains/Lincoln NF/LNZ-
Texas Fire Weather Zone 055 
El Paso County- Texas Fire Weather Zone 056 
Hudspeth County-
448 AM MDT Mon Mar 31 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR
STRONG WINDS, DRY FUELS, AND LOW RELATIVE HUMIDITY FOR SOUTHERN
NEW MEXICO AND FAR WEST TEXAS...

* AFFECTED AREA...Fire Weather Zone 055 Texas Fire Weather Zone 
  055 El Paso County, Fire Weather Zone 056 Texas Fire Weather 
  Zone 056 Hudspeth County, Fire Weather Zone 111 Southwest 
  Deserts and Lowlands/Las Cruces BLM/GLZ, Fire Weather Zone 112 
  South Central Lowlands and Southern Rio Grande Valley/BLM/GLZ 
  and Fire Weather Zone 113 Capitan and Sacramento 
  Mountains/Lincoln NF/LNZ. 

* TIMING...Tuesday afternoon Noon through 9 PM MDT.

* WINDS...West 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...10 to 20 percent.

* EXPERIMENTAL RFTI...4 to 6 or Near-Critical to Critical

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NMZ110-312200-
/O.NEW.KEPZ.FW.W.0013.250401T1800Z-250402T0300Z/
Southwest Mountains/Gila NF/Apache NF/GLZ-
448 AM MDT Mon Mar 31 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR
STRONG WINDS, DRY FUELS, AND LOW RELATIVE HUMIDITY FOR SOUTHERN
NEW MEXICO AND FAR WEST TEXAS...

* AFFECTED AREA...Fire Weather Zone 110 Southwest Mountains/Gila 
  NF/Apache NF/GLZ. 

* TIMING...Tuesday afternoon Noon through 9 PM MDT.

* WINDS...West 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...15 to 20 percent.

* EXPERIMENTAL RFTI...4 to 5 or Near-Critical to Critical

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Dennhardt
3 follow-up statements
704 
WWUS84 KEPZ 311928
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
128 PM MDT Mon Mar 31 2025

...CRITICAL FIRE CONDITIONS FOR SOUTHERN NEW MEXICO AND WEST
TEXAS ON TUESDAY...

.Strong jet stream flow aloft crossing the Southern Rockies will
induce a deep 980-mb surface low over the Central Plains on
Tuesday. Strong west-southwest winds across New Mexico and west
Texas are expected during the afternoon and evening hours with
sustained 20-ft speeds 25 to 35 mph and gusts as high as 60 mph.
Relative humidity continues to be dry, falling below 15% in the
desert lowlands and 15 to 25% in the National Forests. Mountain
zones are included in the warning given unseasonably dry fuels
and ongoing severe drought conditions. Latest ERCs are near the
90th- percentile. Any fires that start have the potential to
spread rapidly.

Strong winds will continue on Wednesday on the backside of the
system but not as strong. Winds will top out around 20 to 25 MPH
while minimum relative humidity values drop to the lower to mid
teens in the lowlands. Mountains will see higher minimum relative
humidity values and were not included within the Fire Weather
Watch for Wednesday.

NMZ111-112-TXZ055-056-011400-
/O.NEW.KEPZ.FW.A.0013.250402T2000Z-250403T0200Z/
/O.CON.KEPZ.FW.W.0013.250401T1800Z-250402T0300Z/
 Southwest Deserts and Lowlands/Las Cruces BLM/GLZ-
 South Central Lowlands and Southern Rio Grande Valley/BLM/GLZ-
 Texas Fire Weather Zone 055 
 El Paso County- Texas Fire Weather Zone 056 
 Hudspeth County-
128 PM MDT Mon Mar 31 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
TUESDAY FOR STRONG WINDS, DRY FUELS, AND LOW RELATIVE HUMIDITY
FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS, DRY FUELS, AND LOW RELATIVE
HUMIDITY FOR THE LOWLANDS OF SOUTHERN NEW MEXICO AND FAR WEST 
TEXAS...


* AFFECTED AREA...Warning and Watch...Fire Weather Zone 055 Texas
  Fire Weather Zone 055 El Paso County, Fire Weather Zone 056
  Texas Fire Weather Zone 056 Hudspeth County, Fire Weather Zone
  111 Southwest Deserts and Lowlands/Las Cruces BLM/GLZ, and Fire
  Weather Zone 112 South Central Lowlands and Southern Rio Grande
  Valley/BLM/GLZ
  
  Warning only...Fire Weather Zone 113 Capitan and Sacramento 
  Mountains/Lincoln NF/LNZ. 

* TIMING...For the Warning, Tuesday afternoon Noon through 9 PM 
  MDT. For the Watch, Wednesday afternoon 2 PM through 8 PM.

* WINDS...for the warning, West 25 to 35 mph with gusts up to 60
  mph. For the watch, West 20 to 25 mph with gusts up to 50.

* RELATIVE HUMIDITY...10 to 20 percent.

* EXPERIMENTAL RFTI...4 to 6 or Near-Critical to Critical

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ110-113-011400-
/O.CON.KEPZ.FW.W.0013.250401T1800Z-250402T0300Z/
 Southwest Mountains/Gila NF/Apache NF/GLZ-
 Capitan and Sacramento Mountains/Lincoln NF/LNZ-
128 PM MDT Mon Mar 31 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
TUESDAY FOR STRONG WINDS, DRY FUELS, AND LOW RELATIVE HUMIDITY
FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS...

* AFFECTED AREA...Fire Weather Zone 110 Southwest Mountains/Gila 
  NF/Apache NF/GLZ. 

* TIMING...Tuesday afternoon Noon through 9 PM MDT.

* WINDS...West 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...15 to 20 percent.

* EXPERIMENTAL RFTI...4 to 5 or Near-Critical to Critical

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
494 
WWUS84 KEPZ 011107
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
507 AM MDT Tue Apr 1 2025

...CRITICAL FIRE CONDITIONS FOR SOUTHERN NEW MEXICO AND WEST
TEXAS ON TUESDAY...

Strong jet stream flow aloft crossing the Southern Rockies will 
induce a deep 980-mb surface low over the Central Plains on 
Tuesday. Strong west-southwest winds across New Mexico and west 
Texas are expected during the afternoon and evening hours with 
sustained 20-ft speeds 25 to 35 mph and gusts as high as 60 mph. 
Relative humidity continues to be dry, falling below 15% in the 
desert lowlands and 15 to 25% in the National Forests. Mountain 
zones are included in the warning given unseasonably dry fuels and
ongoing severe drought conditions. Latest ERCs are near the 90th-
percentile. Any fires that start have the potential to spread 
rapidly.

Breezy winds will continue on Wednesday on the backside of the 
system but not as strong. Winds will top out around 20 to 25 MPH 
while minimum relative humidity values drop to the lower to mid 
teens in the lowlands. Mountains will see higher minimum relative 
humidity values and were not included within the Fire Weather 
Watch for Wednesday.

NMZ111-112-TXZ055-056-011915-
/O.CON.KEPZ.FW.W.0013.250401T1800Z-250402T0300Z/
/O.CON.KEPZ.FW.A.0013.250402T2000Z-250403T0200Z/
 Southwest Deserts and Lowlands/Las Cruces BLM/GLZ-
 South Central Lowlands and Southern Rio Grande Valley/BLM/GLZ-
 Texas Fire Weather Zone 055 
 El Paso County- Texas Fire Weather Zone 056 
 Hudspeth County-
507 AM MDT Tue Apr 1 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR STRONG WINDS, DRY FUELS, AND LOW RELATIVE
HUMIDITY FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR STRONG WINDS, DRY FUELS, AND LOW
RELATIVE HUMIDITY FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS...

* AFFECTED AREA...Warning and Watch...Fire Weather Zone 055 
  Texas Fire Weather Zone 055 El Paso County, Fire Weather Zone 
  056 Texas Fire Weather Zone 056 Hudspeth County, Fire Weather 
  Zone 111 Southwest Deserts and Lowlands/Las Cruces BLM/GLZ, 
  and Fire Weather Zone 112 South Central Lowlands and Southern 
  Rio Grande Valley/BLM/GLZ 

  Warning only...Fire Weather Zone 113 Capitan and Sacramento  
Mountains/Lincoln NF/LNZ.

* TIMING...For the Warning, Tuesday afternoon Noon through 9 PM 
  MDT. For the Watch, Wednesday afternoon 2 PM through 8 PM. 

* WINDS...for the warning, West 25 to 35 mph with gusts up to 
  60 mph. For the watch, West 20 to 25 mph with gusts up to 50. 

* RELATIVE HUMIDITY...10 to 20 percent.

* EXPERIMENTAL RFTI...4 to 6 or Near-Critical to Critical

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ110-113-011915-
/O.CON.KEPZ.FW.W.0013.250401T1800Z-250402T0300Z/
 Southwest Mountains/Gila NF/Apache NF/GLZ-
 Capitan and Sacramento Mountains/Lincoln NF/LNZ-
507 AM MDT Tue Apr 1 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR STRONG WINDS, DRY FUELS, AND LOW RELATIVE
HUMIDITY FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS...

* AFFECTED AREA...Fire Weather Zone 110 Southwest Mountains/Gila 
  NF/Apache NF/GLZ. 

* TIMING...Tuesday afternoon Noon through 9 PM MDT.

* WINDS...West 25 to 35 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...15 to 20 percent.

* EXPERIMENTAL RFTI...4 to 5 or Near-Critical to Critical

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
278 
WWUS84 KEPZ 011919
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
119 PM MDT Tue Apr 1 2025

...CRITICAL FIRE CONDITIONS FOR SOUTHERN NEW MEXICO AND WEST
TEXAS ON TUESDAY...

Strong jet stream flow aloft crossing the Southern Rockies will
induce a deep 980-mb surface low over the Central Plains today. 
Strong west-southwest winds across New Mexico and west Texas are 
expected through the afternoon and evening hours with sustained 
20-ft speeds 25 to 35 mph and gusts as high as 60 mph. Relative 
humidity continues to be dry, falling below 15% in the desert 
lowlands and 15 to 25% in the National Forests. Mountain zones are
included in the warning given unseasonably dry fuels and ongoing 
severe drought conditions. Latest ERCs are near the 90th- 
percentile. Any fires that start have the potential to spread 
rapidly.

Breezy winds will continue on Wednesday on the backside of the
system but not as strong. Winds will top out around 20 to 25 MPH
while minimum relative humidity values drop to the lower to mid
teens in the lowlands. Mountains will see higher minimum relative
humidity values and ERC's.

NMZ111-112-TXZ055-056-020200-
/O.UPG.KEPZ.FW.A.0013.250402T2000Z-250403T0200Z/
/O.NEW.KEPZ.FW.W.0014.250402T2000Z-250403T0200Z/
/O.CON.KEPZ.FW.W.0013.000000T0000Z-250402T0300Z/
Southwest Deserts and Lowlands/Las Cruces BLM/GLZ-
South Central Lowlands and Southern Rio Grande Valley/BLM/GLZ-
Texas Fire Weather Zone 055 
El Paso County- Texas Fire Weather Zone 056 
Hudspeth County-
119 PM MDT Tue Apr 1 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS, DRY FUELS, AND LOW RELATIVE HUMIDITY FOR
SOUTHERN NEW MEXICO AND FAR WEST TEXAS...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT WEDNESDAY FOR 
STRONG WINDS, DRY FUELS, AND LOW RELATIVE HUMIDITY FOR SOUTHERN 
NEW MEXICO AND FAR WEST TEXAS...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Red Flag Warning for strong winds, dry fuels and low RH's,
which is in effect from 2 PM to 8 PM MDT Wednesday. 

* AFFECTED AREA...Fire Weather Zone 055 Texas Fire Weather Zone 
  055 El Paso County, Fire Weather Zone 056 Texas Fire Weather 
  Zone 056 Hudspeth County, Fire Weather Zone 111 Southwest 
  Deserts and Lowlands/Las Cruces BLM/GLZ and Fire Weather Zone 
  112 South Central Lowlands and Southern Rio Grande 
  Valley/BLM/GLZ. 

* TIMING..., Tuesday afternoon through 9 PM MDT. For Wednesday 
  afternoon 2 PM through 8 PM.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...Up to 80.

* EXPERIMENTAL RFTI...4 to 6 or Near-Critical to Critical

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NMZ110-113-020200-
/O.CON.KEPZ.FW.W.0013.000000T0000Z-250402T0300Z/
Southwest Mountains/Gila NF/Apache NF/GLZ-
Capitan and Sacramento Mountains/Lincoln NF/LNZ-
119 PM MDT Tue Apr 1 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS, DRY FUELS, AND LOW RELATIVE HUMIDITY FOR
SOUTHERN NEW MEXICO AND FAR WEST TEXAS...

* AFFECTED AREA...Fire Weather Zone 110 Southwest Mountains/Gila 
  NF/Apache NF/GLZ and Fire Weather Zone 113 Capitan and 
  Sacramento Mountains/Lincoln NF/LNZ. 

* TIMING...Tuesday afternoon Noon through 9 PM MDT.

* WINDS...West 35 to 45 mph with gusts up to 65 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* EXPERIMENTAL RFTI...4 to 5 or Near-Critical to Critical

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 31, 2:58 AM MDT, 1 hour 50 minutes earlier. Its key messages:

  • Updated at 300 AM MDT Mon Mar 31 2025
  • Strong southwest winds Tuesday and Wednesday, leading to widespread blowing dust and critical wildfire danger. Strongest gusts will occur Tuesday afternoon.
  • Much cooler late this week with precipitation chances back in the forecast. Confidence is increasing for a late-season snow event over the Sacramento Mountains.
Area forecast discussion, Mar 31, 2:58 AM MDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
258 AM MDT Mon Mar 31 2025

...New DISCUSSION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 300 AM MDT Mon Mar 31 2025

 - Strong southwest winds Tuesday and Wednesday, leading to
   widespread blowing dust and critical wildfire danger.
   Strongest gusts will occur Tuesday afternoon.

 - Much cooler late this week with precipitation chances back in
   the forecast. Confidence is increasing for a late-season snow
   event over the Sacramento Mountains.

&&

.DISCUSSION...
Issued at 300 AM MDT Mon Mar 31 2025

Quite an active weather pattern ahead with several different
scenarios. The first half of the work week will by very Spring-
like with warm temperatures and strong winds. That pattern will
be followed by a cooler and wetter forecast later this week.

I would recommend enjoying the weather today, before a much more
active pattern begins. Zonal flow pattern aloft today, allowing
winds to settle down a bit and keeping temperatures quite warm.
Lowland highs in the upper 70s to 80 degrees with west winds 10
to 15 mph. Low-end breezy, but very light given what's ahead.

Polar jet streak shifts directly over the region on Tuesday ahead
of a developing upper low pressure system. 980mb lee surface low
development over the Central Plains with a surface trough
extending southwest all the way into Arizona and New Mexico will
allow southwest flow to increase dramatically once mixing begins.
Winds will already will quite strong over the elevated terrain
Tuesday morning, then spreading area wide by early Tuesday
afternoon. GFS model soundings show winds in the 45-55 knot range
reaching the surface with BL mixing to 600mb midday. High Wind
Watch is in effect for most of the high terrain and mountain east
slopes Tuesday, and Wind Advisories will be forthcoming for most
other zones.

Good confidence in blowing dust on Tuesday along with the strong
winds. 240-260 wind directions suggest dust sources in northern
Chihuahua will affect El Paso and surrounding communities.
Greatest risk for low visibility and dust storms will be along
the I-10 corridor in southern New Mexico and far west Texas, El
Paso in particular. Winds will remain quite gusty overnight into
Wednesday, especially along east slopes.

Windy conditions resume on Wednesday, though a tick lighter than
Tuesday as the primary jet streak aloft progresses eastward. The
lee surface low looks weaker but closer in proximity (NE New
Mexico) to our forecast area in latest runs. While it looks less
likely that we'll need High Wind Warnings Wednesday, but
Advisories will be considered especially along the I-10 and US-54
corridors. More blowing dust is likely as well.

Pacific cold front, currently timed for Wednesday afternoon/night
will begin a cooling trend that will continue through the rest of
the week. Thursday will be cooler with lowland highs in the lower
60s. Winds will also be lighter as a closed low begins to form
over the lower Colorado River valley.

Cooler and wetter weather pattern begins next Thursday into the
weekend as unseasonably deep trough hangs over the U.S. Southwest
and a closed low forms. Moisture fetch from Baja will increase
clod coverage on Thursday, allowing for a top-down moistening and
eventually scattered precipitation chances Friday through Sunday.
Right now, better chances for lowland rain are biased east of the
Rio Grande with solid QPF for much of central and eastern New
Mexico. Model clustering suggest uncertainty in the eventual
evolution of this closed low and any potential lingering energy
behind the primary wave.

Coinciding with these precipitation chances, global models
(especially the GFS) shows a backdoor cold front invading the
region from the northeast Friday/Saturday. If strong and cold
enough, this could result in heavy snows over the Sacramento
Mountains and elevations above 7000 feet. NBM probabilities still
show a wide range of possibilities for Cloudcroft, ranging from 2
to 10 inches between the 25th and 75th percentiles. This is the
most uncertain aspect of this forecast package, so will need to
wait for model guidance to have a better consensus before
sounding the winter alarm up there.

&&

.AVIATION...
(06Z TAFS)
Issued at 1120 PM MDT Sun Mar 30 2025

VFR conditions to prevail throughout the TAF period. Winds will
remain somewhat elevated overnight, diminishing btwn 31/06Z and
31/12Z. Gusty winds of a sly to wly persuasion will return in the
aftn, with gusts around 20 kts most common.

&&

.FIRE WEATHER...
Issued at 300 AM MDT Mon Mar 31 2025

Lighter winds today with fire danger Near-Critical due to
continued dryness. Southwest winds 10 to 15 mph will allow for
Very Good vent rates. Min RH 10-20% with ERC values near the 90th
percentile across GNF and LNF.

Strong southwest winds return Tuesday and Wednesday with Red Flag
Warnings in effect for all zones on Tuesday. Slight increase in
midday RH (10-25%), but RFTI will still reach Critical for most
areas due to wind gusts in the 50-60 mph range Tuesday afternoon.
Further moisture increases on Wednesday may prevent the need for
another Red Flag despite continued strong winds.

Lower fire danger late this week as cooler and wetter conditions
begin. Widespread precipitation chances Friday/Saturday with
mountains snows possible. This should help ERCs quite a bit and
lower fire danger for the first half of April in local forests.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  81  53  83  50 /   0   0   0   0
Sierra Blanca            76  47  78  46 /   0   0   0   0
Las Cruces               77  45  76  40 /   0   0   0   0
Alamogordo               77  50  76  40 /   0   0   0   0
Cloudcroft               56  38  52  27 /   0   0   0   0
Truth or Consequences    79  48  73  40 /   0   0   0   0
Silver City              69  42  63  33 /   0   0   0   0
Deming                   79  46  77  40 /   0   0   0   0
Lordsburg                76  41  72  35 /   0   0   0   0
West El Paso Metro       79  54  79  50 /   0   0   0   0
Dell City                80  46  81  45 /   0   0   0   0
Fort Hancock             83  48  86  49 /   0   0   0   0
Loma Linda               72  48  74  44 /   0   0   0   0
Fabens                   81  49  83  48 /   0   0   0   0
Santa Teresa             77  48  78  45 /   0   0   0   0
White Sands HQ           79  54  78  49 /   0   0   0   0
Jornada Range            77  47  75  40 /   0   0   0   0
Hatch                    81  49  77  40 /   0   0   0   0
Columbus                 81  49  80  45 /   0   0   0   0
Orogrande                76  47  76  43 /   0   0   0   0
Mayhill                  70  46  65  34 /   0   0   0   0
Mescalero                66  43  63  30 /   0   0   0   0
Timberon                 64  38  63  29 /   0   0   0   0
Winston                  71  37  63  24 /   0   0   0   0
Hillsboro                77  45  70  36 /   0   0   0   0
Spaceport                79  44  73  35 /   0   0   0   0
Lake Roberts             70  38  63  30 /   0   0   0   0
Hurley                   72  40  68  31 /   0   0   0   0
Cliff                    76  37  70  30 /   0   0   0   0
Mule Creek               71  41  63  30 /   0   0   0   0
Faywood                  73  44  68  36 /   0   0   0   0
Animas                   79  43  76  38 /   0   0   0   0
Hachita                  79  43  75  38 /   0   0   0   0
Antelope Wells           79  46  76  42 /   0   0   0   0
Cloverdale               74  44  70  40 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from noon to 9 PM MDT Tuesday for Texas Fire
     Weather Zone 055 El Paso County- Texas Fire Weather Zone
     056 Hudspeth County.

     High Wind Watch from Tuesday afternoon through Tuesday evening
     for Eastern/Central El Paso County.

NM...High Wind Watch from Tuesday morning through Tuesday evening for
     East Slopes Sacramento Mountains Below 7500 Feet-Sacramento
     Mountains Above 7500 Feet-Southern Gila Region
     Highlands/Black Range-West Central Tularosa Basin/White
     Sands-West Slopes Sacramento Mountains Below 7500 Feet.

     Red Flag Warning from noon to 9 PM MDT Tuesday for Capitan and
     Sacramento Mountains/Lincoln NF/LNZ- South Central Lowlands
     and Southern Rio Grande Valley/BLM/GLZ- Southwest Deserts
     and Lowlands/Las Cruces BLM/GLZ- Southwest Mountains/Gila
     NF/Apache NF/GLZ.

     High Wind Watch from Tuesday afternoon through Tuesday evening
     for Central Grant County/Silver City Area-Eastern Black
     Range Foothills-Sierra County Lakes.

&&

FORECASTER...30-Dennhardt

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:12 PM MDTBlowing Dust AdvisoryEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra32 hr
Mar 31, 1:12 PM MDTHigh Wind WarningEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra35 hr
Mar 31, 1:12 PM MDTWind AdvisoryEPZGrant, Hidalgo32 hr
Mar 31, 1:28 PM MDTFire Weather WatchEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more24 hr

Nearby

Red Flag Warnings in New Mexico, 2025Red Flag Warnings in Texas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.